It is currently Tue Jun 27, 2017 12:06 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Tue Oct 06, 2015 6:01 pm 
Offline
New Poster
New Poster

Joined: Tue Oct 06, 2015 6:21 am
Posts: 1
I used pain killers for serveral years, and I used subutek and suboxone to come off of them. Now it's been about 3 years of using about 2 mg of subutek a day. I've since tapered to probably 0.5 mg a day and I can see the light at the end of the tunnel. I split the half a mg into two parts and do a morning dose and an evening dose. There will be some morning that I head to work and forget to do it. However, when that happens I feel very tired and sluggish very quickly. I even get very clamy and withdraw symptoms start probably around 10 or 11am.

I think I'm on the right path but I really don't know what to do next. I'm gonna try to taper down even more but that's about the only thing I know to do. Any advice would be greatly appreciated. Advice on tapering, vitamins or herbal aids, coming down, or anything else you think will help. Thank you and I look forward to your advice. Have a good day.


Top
 Profile  
 
PostPosted: Tue Oct 06, 2015 8:10 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1537
Three years MIGHT be long enough-- depending on your age. If you are under 30, I'd consider staying on a stable dose of buprenorphine a bit longer. At a minimum, you want to have no using contacts, no phone numbers, no other drug habits, a stable job, some friends, some hobbies, etc.

If those things apply, realize that you need to increase the dosing frequency as the dose is lowered. Buprenorphine starts to act like other agonists (like oxycodone) in doses below 2 mg per day-- and so you will get withdrawal between doses. The goal is to find a way to take very small doses, and take them more often-- like every two hours or so. If you go to http://www.suboxsearch.com and look up 'liquefied taper method' you will find threads about dosing small amounts, very frequently, from an eyedropper.

At some point, you need to just 'jump' and deal with the misery. That usually happens at a dose of around a milligram per day or maybe a bit less. At that point, the withdrawal is not horrible... as your tolerance is only equal to someone taking a few vicodin per day.

Keep checking in-- and keep yourself busy. Good luck!


Top
 Profile  
 
PostPosted: Wed Oct 07, 2015 12:08 am 
Offline
One Month or More
One Month or More

Joined: Sat Jan 31, 2015 4:44 pm
Posts: 38
Hey, suboxdoc has some great advice; I just wanted to add that the OTC anti-diarrheal medication loperamide is extremely helpful in reducing or even eliminating withdrawal symptoms. It just can't be used for more than five days or so, as you can become dependent on it as well. PM me if you want to know any more; just something to consider!


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Oct 07, 2015 7:54 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1537
That med has effects limited to outside of the central nervous system, right? I'm trying to remember... I get it mixed up with Lomotil, which acts at opioid receptors, but with limited actions inside the CNS...

Have you found that Loperamide has effects beyond reducing diarrhea?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group